Government alerts on Meftal; all about adverse reaction the painkiller can cause | Health

[ad_1]

The Indian Pharmacopoeia Commission (IPC) has issued a drug safety alert on November 30 saying consumers and healthcare professionals are advised to closely monitor the possibility of the adverse drug reaction (ADR) associated with painkiller Meftal, commonly used for menstrual cramps and rheumatoid arthritis. The commission, in its alert, said a preliminary analysis of adverse drug reactions from the Pharmacovigilance Programme of India (PvPI) database revealed drug reactions with eosinophilia and systemic symptoms (DRESS) syndrome.

Healthcare professionals, patients/consumers are advised to closely monitor the possibility of the above adverse drug reaction (ADR) associated with the use of the suspected drug(Freepik)
Healthcare professionals, patients/consumers are advised to closely monitor the possibility of the above adverse drug reaction (ADR) associated with the use of the suspected drug(Freepik)

“Healthcare professionals, patients/consumers are advised to closely monitor the possibility of the above adverse drug reaction (ADR) associated with the use of the suspected drug,” said the alert.

Stay tuned with breaking news on HT Channel on Facebook. Join Now

The alert advised people to report the matter to the national coordination centre of the PvPI under the commission by filing a form on the website – www.ipc.gov.in – or through android mobile app ADR PvPI and PvPI Helpline No. 1800-180-3024.

Meftal’s main composition is Mefenamic acid and it is a painkiller that is used to alleviate muscle and joint pain and period pain. It can also help with sore throats, nerve pain, and muscle aches.

What is dress syndrome?

“Drug rash with eosinophilia and systemic symptoms syndrome is a severe idiosyncratic drug reaction with a long latency period. It has been described using many terms; however, drug rash with eosinophilia and systemic symptoms syndrome appears to be the most appropriate. This syndrome causes a diverse array of clinical symptoms, anywhere from 2 to 8 weeks after initiating the offending drug. It was associated with drugs like abacavir, allopurinol and lamotrigine. Lately there have been alarms raised about its association with the drug meftal which is used to take care of menstrual ache or fever,” says Dr Honey Savla, Internal Medicine Consultant, Wockhardt Hospitals, Mumbai Central.

Explaining the symptoms Dr Savla explains, “the cutaneous manifestations typically consist of an urticarial, maculopapular eruption and, in some instances, vesicles, bullae, pustules, purpura, target lesions, facial edema, cheilitis. Visceral involvement (hepatitis, pneumonitis, myocarditis, pericarditis, nephritis, and colitis) is the major cause of morbidity and mortality in this syndrome.”

“Many cases are associated with leukocytosis with eosinophilia (90%) and/or mononucleosis (40%). DRESS syndrome must be recognized promptly, and the causative drug withdrawn. Indeed, it has been reported that the earlier the drug withdrawal, the better the prognosis. Treatment is largely supportive and symptomatic; corticosteroids are often used. Treatment is largely supportive and symptomatic; corticosteroids are often used and sometimes immunosuppressants like cyclosorine,” adds the expert.

[ad_2]
Source link

For More Health News Click Here

The dynamic news team at our website is dedicated to delivering timely, accurate, and engaging stories. About Samachar Global.

Leave a Reply

Your email address will not be published. Required fields are marked *